Hepatitis C patients are routinely treated with either Interferon or a mix of Interferon and Ribavirin. These drug therapies are known to have positive results in wiping out the infection of at least diminishing its effects. The problem is that they also have side effects, some of which can be difficult to deal with.
Some people suffer very badly during treatments with symptoms that will usually begin shortly after the injection, while others sail through barely noticing anything different. There are some patients who find the treatments give them the same symptoms that they suffer because of the Hepatitis C virus only amplified.
Though Interferon is a drug that we ourselves produce in our bodies, the injection of this drug is very hard to take. One of the usual symptoms in patients is not unlike how you would feel if you were to have a bad flu. That means fever, nausea, and headaches, with an overall feeling of being rundown. It happens to some after only the first injection, but to others it is after each one. The symptoms can last a couple of hours or a couple of days.
Headaches are such a common problem during treatment that as many as sixty percent of patients complain of this side effect. If you have a headache that lasts continuously for more than twenty-four hours see your health care provider as soon as possible. This may be a sign of other problems. Tiredness is another symptom. One of the difficult side effects of these treatments is how to deal with feeling tired all the time but being unable to sleep. Insomnia is another of the common side effects of Interferon injections.
Feeling anxious, depressed or having mood changes can occur during treatments as well. When you think about it this should not be a big surprise. There are so many things your body is going through in a physical sense, but at the same time, you are being put through a major medical treatment plan to attempt to eradicate a potentially life threatening disease. That will pray on your mind all the time until treatment results are in.
Changes in appetite are still another issue youll have to deal with. The treatments will likely make the patient feel nauseous. This makes eating difficult, though your eating can also be affected by depression. The problem is that you must keep up your strength to successfully fight this infection. If you do not eat well, you will suffer weight loss and potentially become weakened. Thats no way to fight the Hepatitis C virus. So, you must do your best to keep eating even if it means smaller meals spread throughout the day.
Other symptoms you may suffer include diarrhea, dehydration, mouth sores and other mouth related problems like gum disease. There may be skin problems including rashes, itching and injection region reactions. There is a lot to deal with but you must remember that this treatment is trying to rid you of Hepatitis C.
Did you like this article? Then you'll really want to sign up for my newsletter. It's delivered several times a week and packed with science news and analysis. Subscribe Here.